Alert archive / Kentucky / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 3, NWS Wilmington, OH

March 14, 2019Carroll County, Gallatin County, Kentucky; Switzerland County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Mar 14, 2019, 4:21 PM EDT for Carroll County, Gallatin County, Kentucky; Switzerland County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2019, 4:21 PM EDT (20:21 UTC)
Expired
Mar 14, 2019, 4:45 PM EDT
In force
24 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Switzerland County, IN, Carroll County, KY, Gallatin County, KY

The radar

The Louisville radar (KLVX), 119 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 10:47 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 554 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
554 m²/s²
0-3 km storm-relative helicity
695 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 4:07 PM EDT, 14 minutes earlier.

Area forecast discussion, Mar 14, 4:07 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
407 PM EDT Thu Mar 14 2019

.SYNOPSIS...
Very windy conditions will occur ahead of a cold front that
will sweep across the area late this afternoon and early this
evening. Showers and some thunderstorms will occur as well with
some severe storms possible. Much cooler conditions will return
Friday and persist into early next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A potent vertically stacked low pressure system near the middle
Mississippi River Valley will quickly move northeast to the
western Great Lakes this evening. As this occurs, a cold front
will sweep east across the terminals this evening.

Thunderstorms are expected along a prefrontal trof axis late
this afternoon into this evening. Severe storms will be
possible. Tremendous shear is in place, and it is all about the
instability. MLCAPEs of up to 500 J/kg are expected/forecast,
which is enough to warrant main severe weather threats of
damaging winds and a few tornadoes. In addition, a tight surface
pressure gradient and mixing of strong winds aloft will produce
synoptic gusts in excess of 40 to 50 knots. In fact, have
upgraded portion of the region, roughly along I-71 and points
east/southeast, to a High Wind Warning until 8 pm EDT where
winds may gust near or in excess of 60 mph outside of
thunderstorms. Wind Advisory will then take back over for this
region until 11 pm EDT. The remainder of the area is under a
Wind Advisory until 11 pm EDT.

For later tonight, a dry slot will follow behind cold frontal
passage, with only scattered clouds expected as showers and
thunderstorms move out of our area. Winds will remain gusty
overnight, but should show a decrease in gusts. Lows will range
from the upper 30s/lower 40s west to the mid 40s east.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
On Friday, a mean mid level trough will dig east into the Great
Lakes. An embedded disturbance in this trough, along with low
level convergence in the vicinity of a low level trough will
bring the best chance of showers to northern locations. It will
become cloudy. It will remain gusty from the west between 25
and 30 knots. Highs will be much colder, ranging from the lower
40s west to the mid 40s to near 50 east.

For Friday night, pcpn will decrease as axis of mid level trough
begins to move east. Before ending, there could be a little snow
mixed in across the far north. Some partial clearing is expected
to occur west late. Winds will relax overnight. Lows will range
from the upper 20s west to the lower 30s east.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Northwest flow with surface high pressure building into the area
Saturday. This high will offer a temporary dry period. Expect
Saturdays temperatures close to 10 degrees below normal with highs
from the upper 30s north to the lower/mid 40s south.

Model solutions continue to differ on handling s/w and associated
surface low tracking through the Great Lakes Sunday. Do to
uncertainty and dry airmass will limit pops to slight chance/chance
Sunday afternoon and evening. Sunday highs to range from near 40
north to the upper 40s south.

Northwest confluent mid level flow with surface high pressure
building across the Great Lakes offering dry weather early next
week. Highs Monday to range from the upper 30s north to the upper
40s south. Temperatures to warm slightly Tuesday with highs from the
lower 40s north to near 50 south.

Model solutions differ on timing of next mid level shortwave and
associated pcpn for the middle of next week. Confidence continues to
be low so will limit pops to chance category Wednesday into
Thursday. Temperatures to continue to warm with Wednesdays highs
from the mid 40s north to the lower 50s south and 50 to 55
Thursday.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A potent vertically stacked low pressure system near the middle
Mississippi River Valley will quickly move northeast to the
western Great Lakes this evening. As this occurs, a cold front
will sweep east across the terminals this evening.

Thunderstorms are expected at the terminals along a prefrontal
convergent trof late this afternoon into this evening. Severe
storms will be possible. In addition, a tight surface pressure
gradient and mixing of strong winds aloft will produce synoptic
gusts in excess of 40 knots. Non-convective LLWS will also occur
given strong wind regime. MVFR ceilings and visibilities with
pockets of IFR visibilities are expected with thunderstorms.

For tonight, a dry slot will follow behind cold frontal passage,
with only scattered clouds and VFR conditions. Winds will remain
gusty overnight, but should show a decrease in gusts between 06Z
and 12Z.

On Friday, a mean mid level trough will dig east into the Great
Lakes. An embedded disturbance in this trough, along with low
level convergence in the vicinity of a low level trough will
bring the best chance of showers to locations north of the
terminals. However, ceilings will drop into the MVFR category as
moist CAA occurs (ceilings between 1500 and 2500 feet). It will
remain gusty from the west between 25 and 30 knots.

OUTLOOK...MVFR ceilings and wind gusts over 25 kt likely Friday
night.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 11 PM EDT this evening for OHZ026-034-035-
     042>045-051>053-060-061.
     High Wind Warning until 8 PM EDT this evening for OHZ046-
     054>056-062>065-070>074-077>082-088.
     Wind Advisory from 8 PM to 11 PM EDT this evening for OHZ046-
     054>056-062>065-070>074-077>082-088.
KY...High Wind Warning until 8 PM EDT this evening for KYZ089>100.
     Wind Advisory from 8 PM to 11 PM EDT this evening for
     KYZ089>100.
IN...Wind Advisory until 11 PM EDT this evening for INZ050-058-059-
     066-073.
     High Wind Warning until 8 PM EDT this evening for INZ074-075-
     080.
     Wind Advisory from 8 PM to 11 PM EDT this evening for INZ074-
     075-080.

&&

SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...AR
AVIATION...Hickman
Hazardous weather outlook, Mar 14, 3:47 PM EDT, 34 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
347 PM EDT Thu Mar 14 2019

INZ050-058-059-066-073-OHZ026-034-035-042>045-051>053-060-061-151200-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Union OH-Miami-Champaign-Clark-Preble-Montgomery-
347 PM EDT Thu Mar 14 2019

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio and West Central Ohio.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Strong to severe storms are possible this afternoon into the early
evening. These storms will be capable of producing damaging
straight-line winds. In addition, a few tornadoes cannot be ruled
out.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters should activate and report significant weather conditions.

INZ074-075-080-KYZ089>100-OHZ046-054>056-062>065-070>074-077>082-088-
151200-
Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Delaware-Madison-
Franklin OH-Licking-Greene-Fayette OH-Pickaway-Fairfield-Butler-
Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-
Pike-Scioto-
347 PM EDT Thu Mar 14 2019

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 8 PM TO 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio,
Southwest Ohio and West Central Ohio.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Wind Advisory.

Strong to severe storms are possible this afternoon into the early
evening. These storms will be capable of producing damaging
straight-line winds. In addition, a few tornadoes cannot be ruled
out.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters should activate and report significant weather conditions.

In the hours before

Local storm report, Mar 14, 4:10 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
410 PM EDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     NON-TSTM WND GST 1 E EATON               39.75N 84.62W
03/14/2019  M56 MPH          PREBLE             OH   PUBLIC

&&

BC
Local storm report, Mar 14, 4:12 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
412 PM EDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     NON-TSTM WND GST KYMESO OWENTON 5E       38.55N 84.74W
03/14/2019  M46.00 MPH       OWEN               KY   MESONET

&&

HICKMAN
Special weather statement, Mar 14, 4:13 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
413 PM EDT THU MAR 14 2019

INZ073-074-142045-
Ripley IN-Dearborn IN-
413 PM EDT THU MAR 14 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RIPLEY AND WEST CENTRAL
DEARBORN COUNTIES UNTIL 445 PM EDT...

At 413 PM EDT, radar indicated a strong thunderstorm 9 miles
southwest of Versailles, moving northeast at 50 mph.

STORM HAZARDS INCLUDE...
Winds to 55 mph...

Locations impacted include...
Versailles, Milan, Moores Hill, Manchester, Holton, Versailles Lake,
Rexville, Cold Springs, Benham, Olean and New Marion.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3900 8544 3906 8541 3921 8509 3914 8497
      3900 8512 3891 8529 3891 8544 3893 8545
TIME...MOT...LOC 2013Z 239DEG 45KT 3895 8537

KC
Local storm report, Mar 14, 4:16 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
416 PM EDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     TSTM WND GST     KRID RICHMOND APT       39.76N 84.84W
03/14/2019  M48.00 MPH       WAYNE              IN   AWOS

            TIME ESTIMATED FROM RADAR

&&

BC
Special weather statement, Mar 14, 4:19 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
419 PM EDT THU MAR 14 2019

INZ059-OHZ060-061-070-142045-
Union IN-Montgomery OH-Butler OH-Preble OH-
419 PM EDT THU MAR 14 2019

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL UNION COUNTY IN
EAST CENTRAL INDIANA...SOUTHERN PREBLE COUNTY IN WEST CENTRAL OHIO...
NORTHWESTERN BUTLER COUNTY IN SOUTHWESTERN OHIO AND SOUTHWESTERN
MONTGOMERY COUNTIES IN WEST CENTRAL OHIO UNTIL 445 PM EDT...

At 419 PM EDT, radar indicated a strong thunderstorm near Camden,
moving northeast at 50 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...

Locations impacted include...
Dayton, Trotwood, Oxford, Eaton, Moraine, Camden, West Alexandria,
Gratis, West College Corner, Darrtown, Germantown, New Lebanon,
Farmersville, College Corner, Somerville, West Elkton, Cottage Grove,
Morning Sun, Wheatville and Muttonville.

This includes I-70 in Ohio between mile markers 16 and 17.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3946 8473 3960 8487 3985 8451 3972 8422
TIME...MOT...LOC 2019Z 233DEG 43KT 3958 8472
Local storm report, Mar 14, 4:21 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
421 PM EDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     NON-TSTM WND GST KILN WILMINGTON APT     39.43N 83.79W
03/14/2019  M48 MPH          CLINTON            OH   ASOS

&&

BC

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 3:33 PM EDTHigh Wind WarningILNAdams, Brown, Butler, Clermont, Clinton, Delaware and 14 more4 hr
Mar 14, 3:33 PM EDTWind AdvisoryILNAdams, Brown, Butler, Clermont, Clinton, Delaware and 14 more7 hr
Mar 14, 3:49 PM EDTSpecial Weather StatementILNDarke, Preble26 min
Mar 14, 4:19 PM EDTSpecial Weather StatementILNPreble26 min
Mar 14, 4:24 PM EDTTornado WarningILNMontgomery, Preble14 min
Mar 14, 4:59 PM EDTTornado WarningILNClermont, Hamilton31 min
Mar 14, 5:16 PM EDTSevere Thunderstorm WarningILNButler, Clermont, Clinton, Hamilton, Warren29 min
Mar 14, 5:33 PM EDTAreal Flood AdvisoryILNHamilton3 hr
Mar 14, 5:41 PM EDTSevere Thunderstorm WarningILNHamilton34 min
Mar 14, 5:42 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Greene33 min
Mar 14, 6:04 PM EDTSevere Thunderstorm WarningILNButler, Clermont, Hamilton, Warren26 min
Mar 14, 6:04 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Madison, Pickaway26 min
Mar 14, 6:15 PM EDTSpecial Weather StatementILNClermont30 min
Mar 14, 6:19 PM EDTSevere Thunderstorm WarningILNHamilton30 min
Mar 14, 6:27 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Warren48 min
Mar 14, 6:41 PM EDTAreal Flood AdvisoryILNButler, Clermont, Clinton, Hamilton, Warren3 hr
Mar 14, 6:48 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Highland, Warren42 min
Mar 14, 6:56 PM EDTSevere Thunderstorm WarningILNClark, Clinton, Fayette, Franklin, Greene, Madison and 1 more49 min
Mar 14, 7:05 PM EDTSevere Thunderstorm WarningILNFairfield, Licking25 min
Mar 14, 7:21 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Fayette, Highland39 min
Mar 14, 7:24 PM EDTTornado WarningILNFayette, Pickaway12 min
Mar 14, 7:30 PM EDTTornado WarningILNBrown, Clermont17 min
Mar 14, 7:32 PM EDTSevere Thunderstorm WarningILNLicking13 min
Mar 14, 7:35 PM EDTTornado WarningILNHighland25 min
Mar 14, 7:38 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking, Pickaway37 min
Mar 14, 7:42 PM EDTSevere Thunderstorm WarningILNFayette, Madison, Pickaway, Ross33 min
Mar 14, 7:47 PM EDTAreal Flood AdvisoryILNFairfield, Franklin, Licking3 hr
Mar 14, 7:56 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Fayette, Highland, Pickaway, Pike and 1 more49 min
Mar 14, 7:59 PM EDTSevere Thunderstorm WarningILNLicking46 min
Mar 14, 4:39 PM EDTSevere Thunderstorm WarningILNBoone25 min
Mar 14, 4:47 PM EDTTornado WarningILNBoone18 min
Mar 14, 5:22 PM EDTSevere Thunderstorm WarningILNBoone21 min
Mar 14, 6:11 PM EDTSpecial Weather StatementILNGallatin, Kenton49 min
Mar 14, 6:31 PM EDTSevere Thunderstorm WarningILNCarroll, Gallatin, Grant, Owen44 min
Mar 14, 6:47 PM EDTAreal Flood AdvisoryILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more3 hr
Mar 14, 7:12 PM EDTSpecial Weather StatementILNPendleton18 min
Mar 14, 2:55 PM EDTTornado WarningILNFranklin, Ripley35 min
Mar 14, 3:27 PM EDTTornado WarningILNFayette, Franklin, Union15 min
Mar 14, 3:41 PM EDTSpecial Weather StatementILNFranklin34 min
Mar 14, 4:13 PM EDTSpecial Weather StatementILNDearborn, Ripley32 min
Mar 14, 5:25 PM EDTSevere Thunderstorm WarningILNDearborn, Ohio, Ripley, Switzerland20 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2019Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.